Alert archive / California / Wind Advisories in 2011

Wind Advisory 31, NWS Hanford, CA

June 1, 2011

NWS Hanford, CA issued this wind advisory at Jun 1, 2011, 3:03 AM PDT. It took effect at Jun 1, 2011, 2:00 PM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 1, 2011, 3:03 AM PDT (10:03 UTC)
In effect from
Jun 1, 2011, 2:00 PM PDT
Expired
Jun 1, 2011, 9:00 PM PDT
In force
7 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

823 
WWUS76 KHNX 011003
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
303 AM PDT WED JUN 1 2011

...A PACIFIC STORM SYSTEM OFF THE NORTHERN CALIFORNIA COAST 
WILL MOVE INLAND TODAY. THIS WILL BRING STRONG WINDS OVER THE
HIGHER ELEVATIONS OF THE SIERRA AND THE KERN COUNTY MOUNTAINS AND
DESERT DURING THE AFTERNOON...

CAZ095-098-099-011815-
/O.NEW.KHNX.WI.Y.0031.110601T2100Z-110602T0400Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
303 AM PDT WED JUN 1 2011

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
PDT THIS EVENING FOR THE KERN COUNTY MOUNTAINS AND DESERTS. 

* WINDS: WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. 
  GUSTS COULD REACH 55 MPH OR MORE THROUGH AND BELOW WIND 
  FAVORED CANYONS SUCH AS JAWBONE AND INDIAN WELLS.

* TIMING: STRONG WINDS WILL DEVELOP DURING THE EARLY AFTERNOON AND
  CONTINUE INTO THE EARLY EVENING THEN SLOWLY DECREASE TONIGHT.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA

* IMPACTS: HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRAILERS WILL
  BE VULNERABLE TO STRONG CROSS WINDS...ESPECIALLY ON HIGHWAYS
  58...14...AND U.S. 395. AREAS OF BLOWING DUST AND SAND ARE
  POSSIBLE WHICH COULD LIMIT VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
35 MPH OR GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

MV 
WEATHER.GOV/HANFORD
2 follow-up statements
156 
WWUS76 KHNX 011805
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1105 AM PDT WED JUN 1 2011

...A PACIFIC STORM SYSTEM OFF THE NORTHERN CALIFORNIA COAST WILL
MOVE INLAND TODAY. THIS WILL BRING STRONG WINDS OVER THE HIGHER
ELEVATIONS OF THE SIERRA AND THE KERN COUNTY MOUNTAINS AND DESERT
DURING THE AFTERNOON...

CAZ095-098-099-020400-
/O.CON.KHNX.WI.Y.0031.110601T2100Z-110602T0400Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
1105 AM PDT WED JUN 1 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9
PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
PDT THIS EVENING FOR THE KERN COUNTY MOUNTAINS AND DESERTS.

* WINDS: WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. 
  GUSTS COULD REACH 55 MPH OR MORE THROUGH AND BELOW WIND 
  FAVORED CANYONS SUCH AS JAWBONE AND INDIAN WELLS.

* TIMING: STRONG WINDS WILL DEVELOP DURING THE EARLY AFTERNOON
  AND CONTINUE INTO THE EARLY EVENING THEN SLOWLY DECREASE 
  TONIGHT.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA 

* IMPACTS: HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRAILERS
  WILL BE VULNERABLE TO STRONG CROSS WINDS...ESPECIALLY ON 
  HIGHWAYS 58...14...AND U.S. 395. AREAS OF BLOWING DUST AND 
  SAND ARE POSSIBLE WHICH COULD LIMIT VISIBILITY AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
35 MPH OR GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

BEAN

WEATHER.GOV/HANFORD
769 
WWUS76 KHNX 020351
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
851 PM PDT WED JUN 1 2011


CAZ095-098-099-020500-
/O.EXP.KHNX.WI.Y.0031.000000T0000Z-110602T0400Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
851 PM PDT WED JUN 1 2011

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING FOR THE
KERN COUNTY MOUNTAINS AND DESERTS. 

GUSTY WINDS ARE DIMINISHING THIS EVENING. ISOLATED GUSTS UP TO 40
MPH WILL BE POSSIBLE UNTIL AROUND MIDNIGHT...MAINLY BELOW PASSES
AND CANYONS.

$$

DCH

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at May 31, 9:15 PM PDT, 5 hours 48 minutes earlier.

Area forecast discussion, May 31, 9:15 PM PDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
915 PM PDT TUE MAY 31 2011

.SYNOPSIS...
ANOTHER UNSEASONABLY COOL UPPER LEVEL LOW PRESSURE AREA WILL MOVE
ACROSS THE REGION WEDNESDAY BRINGING A CHANCE OF SHOWERS FROM FRESNO
COUNTY NORTHWARD, WITH GUSTY WINDS DEVELOPING IN THE KERN COUNTY
MOUNTAINS AND DESERT BY THE AFTERNOON. TEMPERATURES WILL WARM A
LITTLE THURSDAY AND FRIDAY, WHILE REMAINING BELOW SEASONAL AVERAGES,
BEFORE AN EVEN WETTER AND COLDER SYSTEM ARRIVES IN TIME FOR THE
WEEKEND.

&&

.DISCUSSION...UPPER LOW SPINNING OFF THE NORTHERN CALIFORNIA COAST.
LOW WILL SLIDE EAST OVER NORCAL ON WEDNESDAY AND MAY BRING SOME
LIGHT PRECIP TO AREAS FROM FRESNO COUNTY NORTH. TEMPS TODAY
REMAINED A FEW DEGREES BELOW CLIMO AND WITH THE LOW PASSING TO THE
NORTH...WILL FALL TO WELL BELOW NORMAL ON WEDNESDAY. CURRENT
FORECAST LOOKS GOOD AND NO UPDATES ARE PLANNED THIS EVENING.

&&

.PREV DISCUSSION... /ISSUED 253 PM PDT TUE MAY 31 2011/

DISCUSSION...A LOW PRESSURE SYSTEM CONTINUES TO SIT OFF THE
NORTHERN CALIFORNIA/OREGON COAST THIS AFTERNOON. SHOWERS CONTINUE
ACROSS NORTHERN CALIFORNIA FROM THE BAY AREA TO NEAR CHICO...BUT
HAVE MADE NO FURTHER EASTWARD PROGRESS. THERE IS A SLIGHT CHANCE
OF SHOWERS NEAR YOSEMITE TONIGHT AS THE LOW BEGINS TO EDGE
EASTWARD. AS THE LOW MOVES INLAND WEDNESDAY AND WEDNESDAY NIGHT
THERE WILL BE A CHANCE OF SHOWERS FROM FRESNO COUNTY NORTHWARD...
WITH THE BEST CHANCE IN THE MOUNTAIN AREAS. THIS SYSTEM WILL BE
DRIER AND NOT AS COLD AS THE LAST STORM...WITH SNOWFALL MAXING OUT
AROUND 1-2 INCHES AT THE HIGHEST ELEVATIONS AND SNOW LEVELS
REMAINING ABOVE 6000 FEET. THIS SYSTEM WILL BRING A COOL START TO
JUNE...WITH AFTERNOON HIGHS AS MUCH AS 10-15 DEGREES BELOW
SEASONAL AVERAGES FOR WEDNESDAY AND THURSDAY.

FRIDAY WILL WARM UP JUST A FEW DEGREES BEFORE ANOTHER LOW PRESSURE
SYSTEM DROPS SOUTH OFF THE WEST COAST. THIS SYSTEM WILL SPREAD
PRECIPITATION CHANCES ACROSS OVER MOST OF CENTRAL CALIFORNIA DURING
THE WEEKEND...WHILE KEEPING TEMPERATURES WELL BELOW SEASONAL
AVERAGES. THE ECMWF AND GFS ARE NOT IN GREAT AGREEMENT ON THE
TIMING OF THE PRECIPITATION FOR THE WEEKEND. THE GFS WANTS TO
TRACK THE UPPER LOW A LITTLE FARTHER WEST THAN THE GFS...AND THUS
KEEPS PRECIPITATION ALONG THE COAST WITH JUST A LITTLE BIT OVER
THE SIERRA NEVADA ON SATURDAY...THEN MOVES IT INLAND...MAINLY
FRESNO COUNTY NORTHWARD ON SUNDAY. THE ECMWF TRACKS THE LOW CLOSER
TO THE COAST AND THEN IS FARTHER SOUTH AS IT MOVES INLAND. THUS
THE ECMWF BRINGS A CHANCE OF RAIN ACROSS MOST OF CENTRAL
CALIFORNIA BEGINNING FRIDAY NIGHT AND SATURDAY...MOVING THE SYSTEM
EASTWARD ON SUNDAY. THE GFS WOULD BE MORE OF A SATURDAY NIGHT AND
SUNDAY SYSTEM...HOLDING ONTO SOME PRECIPITATION ACROSS THE NORTH
INTO MONDAY. HAVE COMPROMISED SOMEWHAT BETWEEN THE TWO SOLUTIONS...
WITH A CHANCE OF RAIN ACROSS THE NORTH FRIDAY NIGHT...THEN
SPREADING INTO ALL BUT THE DESERT ZONES SATURDAY AND SUNDAY...AND
HOLDING ONTO A SLIGHT CHANCE IN SIERRA NORTH OF KINGS CANYON ON
MONDAY. EVEN ONCE THE LOW LIFTS OUT ON MONDAY AND TUESDAY...WE
WILL STILL BE LEFT IN THE LONGWAVE TROUGH PATTERN THROUGH AT LEAST
THE MIDDLE OF NEXT WEEK.

&&

.AVIATION...
INCREASING AREAS OF MVFR IN UPSLOPE CLOUDS AND LOCAL IFR IN MOUNTAIN
OBSCURATIONS OVER THE SOUTHERN SIERRA NEVADA NORTH OF KINGS CANYON
AFTER 12Z WED. OTHERWISE...VFR CONDITIONS WILL PREVAIL ACROSS THE
CENTRAL CA INTERIOR THROUGH 06Z THU.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

PUBLIC...DCH/BEAN
AVN/FW...JDB
SYNOPSIS...DCH

WEATHER.GOV/HANFORD

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.